Alert archive / Wisconsin / Flash Flood Warnings in 2018
Flash Flood Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Jun 16, 2018, 10:39 PM CDT for 7 counties in Wisconsin. It was in force for 8 hr. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2018, 10:39 PM CDT (03:39 UTC)
- Expired
- Jun 17, 2018, 6:30 AM CDT
- In force
- 8 hr
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Sawyer County, WI, Washburn County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 1:00 AM CDT | FLASH FLOOD | Drummond, WI | DELTA-DRUMMOND ROAD IS COMPLETELY WASHED OUT NEAR DRUMMOND. COUNTY HIGHWAY N NEAR PIGEON LAKE WEST OF DRUMMOND AND NORTH AND SOUTH SWEDEN ROADS NEAR GRAND VIEW ARE IMPASSIBLE DUE TO HIGH WATER. |
| Jun 17, 1:23 AM CDT | FLASH FLOOD | 1 N Moose Junction, WI | MULTIPLE ROADS REPORTED WASHED OUT IN THE SUMMIT AND DAIRYLAND AREAS. |
| Jun 17, 2:14 AM CDT | FLASH FLOOD | 8 W Solon Springs, WI | VIEWER REPORT THAT COUNTY HIGHWAY A BETWEEN SOLON SPRINGS AND AMNICON LAKE IS FLOODED. SOME TREES DOWN AS WELL. |
| Jun 17, 2:14 AM CDT | FLASH FLOOD | Foxboro, WI | VIEWER REPORT OF FLOODING IN THE FOXBORO AREA. |
| Jun 17, 2:14 AM CDT | FLASH FLOOD | Foxboro, WI | VIEWER REPORT OF FLOODING IN THE FOXBORO AREA AND RAINFALL AMOUNTS IN EXCESS OF 8. |
| Jun 17, 2:17 AM CDT | FLASH FLOOD | 2 Sw Sanborn, WI | VIEWER REPORT THAT ARGO ROAD 12 MILES SOUTH OF ASHLAND IS WASHED OUT. |
| Jun 17, 4:30 AM CDT | FLASH FLOOD | 1 E Ino, WI | BRIDGE WASHED OUT ALONG US-2 WEST OF TOMICH ROAD AND EAST OF INO. NORTH FISH CREEK OVERFLOWED. |
| Jun 17, 4:30 AM CDT | FLASH FLOOD | 1 Se Ino, WI | KEYSTONE ROAD WASHED OUT BY NORTH FISH CREEK. |
| Jun 17, 4:30 AM CDT | FLASH FLOOD | 2 S Ino, WI | PANASUK ROAD FLOODED NEAR COUNTY ROAD E DUE TO NORTH FISH CREEK OVERFLOWING. |
| Jun 17, 4:30 AM CDT | FLASH FLOOD | 2 Ssw Barksdale, WI | WI-13 ROAD FLOODED BEFORE THE INTERSECTION OF WI-13 AND CHERRYVILLE ROAD NORTH OF US-2. WATER OVERFLOWED FROM WHITTLESEY CREEK AND FISH CREEK. |
| Jun 17, 4:30 AM CDT | FLASH FLOOD | 3 Ssw Barksdale, WI | ROADWAY FLOODED NEAR THE INTERSECTION OF US-2 AND COUNTY HIGHWAY G NEAR NORTH FISH CREEK. |
| Jun 17, 4:30 AM CDT | FLASH FLOOD | 4 Ssw Barksdale, WI | WATER FLOWING OVER HIGHWAY 137 NEAR NORTH FISH CREEK. |
| Jun 17, 4:30 AM CDT | FLASH FLOOD | Mason, WI | WHITE RIVER PARK IN MASON, WI FLOODED DUE TO OVERFLOW FROM THE WHITE RIVER FLOWAGE 314. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this flash flood warning; the first came 141 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4001 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 519 m²/s²
- Significant tornado parameter
- 6.0
- Supercell composite
- 44.2
The text
As transmitted.
341
WGUS53 KDLH 170339
FFWDLH
WIC003-007-013-031-051-113-129-170830-
/O.NEW.KDLH.FF.W.0004.180617T0339Z-180617T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Duluth MN
1039 PM CDT SAT JUN 16 2018
The National Weather Service in Duluth MN has issued a
* Flash Flood Warning for...
Bayfield County in northwestern Wisconsin...
Douglas County in northwestern Wisconsin...
Iron County in northwestern Wisconsin...
Northern Washburn County in northwestern Wisconsin...
Ashland County in northwestern Wisconsin...
Northeastern Burnett County in northwestern Wisconsin...
Northwestern Sawyer County in northwestern Wisconsin...
* Until 330 AM CDT
* At 1037 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Superior, Hayward, Turtle Flambeau Flowage, Ashland, Washburn,
Hurley, Mercer, Sanborn, Hawthorne, Iron River, Lake Nebagamon,
Round Lake, Cable, Barnes, Wascott, Maple, Mellen, Barksdale, and
Brule.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4598 9096 4599 9228 4666 9229 4665 9221
4670 9221 4675 9211 4675 9198 4672 9195
4672 9125 4667 9062 4662 9053 4661 9044
4657 9044 4653 9039 4655 9033 4652 9031
4650 9022 4634 9012 4630 8993 4599 8993
$$
Wolfe2 follow-up statements
683
WGUS73 KDLH 170551
FFSDLH
Flash Flood Statement
National Weather Service Duluth MN
1251 AM CDT SUN JUN 17 2018
WIC003-007-013-031-051-113-129-170830-
/O.CON.KDLH.FF.W.0004.000000T0000Z-180617T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bayfield WI-Douglas WI-Iron WI-Washburn WI-Ashland WI-Burnett WI-
Sawyer WI-
1251 AM CDT SUN JUN 17 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
BAYFIELD...DOUGLAS...IRON...NORTHERN WASHBURN...ASHLAND...
NORTHEASTERN BURNETT AND NORTHWESTERN SAWYER COUNTIES...
At 1247 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Over 5 inches of rain have fallen
in Drummond in the last 6 hours. Many locations have received
multiple inches of rain across a large portion of the warned area in
addition to the prior rainfall over the last few days.
Some locations that will experience flooding include...
Superior, Hayward, Turtle Flambeau Flowage, Ashland, Washburn,
Hurley, Mercer, Sanborn, Hawthorne, Iron River, Lake Nebagamon,
Round Lake, Cable, Barnes, Wascott, Maple, Mellen, Barksdale, and
Brule.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4598 9096 4599 9228 4666 9229 4665 9221
4670 9221 4675 9211 4675 9198 4672 9195
4672 9125 4667 9062 4662 9053 4661 9044
4657 9044 4653 9039 4655 9033 4652 9031
4650 9022 4634 9012 4630 8993 4599 8993
$$
Wolfe874
WGUS53 KDLH 170823
FFWDLH
WIC003-007-013-031-051-113-129-171130-
/O.EXT.KDLH.FF.W.0004.000000T0000Z-180617T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Duluth MN
323 AM CDT SUN JUN 17 2018
The National Weather Service in Duluth MN has extended the
* Flash Flood Warning for...
Bayfield County in northwestern Wisconsin...
Douglas County in northwestern Wisconsin...
Iron County in northwestern Wisconsin...
Northern Washburn County in northwestern Wisconsin...
Ashland County in northwestern Wisconsin...
Northeastern Burnett County in northwestern Wisconsin...
Northwestern Sawyer County in northwestern Wisconsin...
* Until 630 AM CDT
* At 321 AM CDT, local law enforcement reported flash flooding due
to heavy rain from thunderstorms. One to six inches of rain have
fallen with locally higher amounts. Flash flooding is already
occurring.
* Some locations that will experience flooding include...
Duluth, Superior, Hayward, Turtle Flambeau Flowage, Ashland,
Washburn, Hurley, Mercer, Sanborn, Hawthorne, Iron River, Lake
Nebagamon, Round Lake, Cable, Barnes, Wascott, Maple, Mellen,
Barksdale, and Brule.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4598 9096 4599 9228 4666 9229 4665 9221
4670 9221 4675 9211 4675 9198 4672 9195
4672 9125 4667 9062 4662 9053 4661 9044
4657 9044 4653 9039 4655 9033 4652 9031
4650 9022 4634 9012 4630 8993 4599 8993
$$
MooreWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:57 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 16, 9:57 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
957 PM CDT Sat Jun 16 2018
.UPDATE...
Issued at 956 PM CDT Sat Jun 16 2018
Issued a severe thunderstorm watch for much of the area as storms
begin to form north of a warm front.
UPDATE Issued at 638 PM CDT Sat Jun 16 2018
Updated aviation section below for the 00Z TAF update.
&&
.SHORT TERM...(This evening through Sunday)
Issued at 442 PM CDT Sat Jun 16 2018
Forecast focus today into Sunday will continue to be on strong to
severe storm potential and a risk for flash flooding.
A nearly stationary frontal boundary extended from north central
Minnesota into western Nebraska. Southerly 925mb to 850mb winds were
from 25-35 knots per area VWPs and expected to increase tonight
keeping strong moisture transport into much of the Northland. A
large pool of very unstable air was over the southern half of the
Northland and points south. A few showers and thunderstorms will
remain possible into the late afternoon hours but coverage will be
ramping up through the evening and overnight hours. Storms should
become likely and track east-northeast through the Northland. Some
of the storms could be severe, especially over our
southwest/southern zones including Cass/Crow Wing/Aitkin Counties
this evening. All modes of severe weather will be possible in those
areas through the evening with hail/damaging winds most likely
further north and east of there. In addition, copious amounts of
moisture is available making storms very efficient at producing heavy
rain. Flash flooding will be a threat and we expanded the Flash
Flood Watch to include southern Itasca, Cass, and Crow Wing Counties
into Sunday morning. Many areas of the Northland have received
significant rainfall over the past 24-36 hours leading to saturated
soils.
The showers/storms are expected to diminish in coverage Sunday
morning for a time but additional development will occur Sunday
afternoon/night as the frontal boundary finally makes some movement
to the southeast. Another round of severe storms and very heavy
rainfall will be possible over the Northland, with the severe threat
greatest over east central Minnesota into northwest Wisconsin.
.LONG TERM...(Sunday night through Saturday)
Issued at 442 PM CDT Sat Jun 16 2018
A stormy period is anticipated Sunday night and Monday morning, with
severe storms and flash flooding very much possible. A much drier
period of weather is forecast over the Northland through much of the
upcoming week, along with temperatures remaining near or above
seasonal normals.
The overall weather pattern doesn't change much through the first
half of the long-term period, with a mid-level ridge settled over
the southeastern United States, and a longwave trough remaining over
the Intermountain West states. The upper-level low associated with
this trough will become cut-off and continue to churn over the
western states through mid-week. Initially, this longwave trough
will eject a few shortwaves into the Northland, which should keep
our weather active through Monday morning, mainly for our northwest
Wisconsin counties. A low-level baroclinic zone and FGEN forcing
will remain to support showers and thunderstorms, some of which
could be strong to severe. However, there are still some questions
regarding the magnitude of instability as the synoptic scale
guidances varies significantly. The NAM appears to be an outlier,
with MLCAPE values rising over 3000 J/kg, and the GFS, ECMWF, and
GEM models all going between 500 to 1500 J/kg. Considering the
better agreement with the latter three models, I'm thinking that
severe storms will remain isolated to scattered in nature, and only
confined to our Wisconsin counties where the better instability will
remain. However, confidence is still fairly high for some heavy
rainfall through Sunday night, particularly over areas of northwest
Wisconsin that already have saturated soils due to the precipitation
these last few days. Pwat values between the GFS and NAM models
continue to prog between 1.6 to 2.1", which according to the NAEFS
mean Pwat climatological anomalies are above 99% of climatology, and
perhaps even close to record values, so flash flooding will remain a
big concern for this time frame. On top of that, forward propagation
Corfidi vectors indicate storm motion right along the orientation of
the low-level baroclinic zone, so training convection is also very
possible.
Things will begin to dry out by late Monday morning as the low-level
baroclinic zone shifts southward. Once this occurs, the overall
synoptic pattern begins to change slightly to allow mid-level
ridging to build into the region. Surface high pressure will then
build into the region, and keep conditions mostly dry through
Thursday. There could be a weak shortwave that ejects across
southern Minnesota, which may graze our southern tier of counties
Monday night and Tuesday morning, but any rainfall amounts should
remain on the lighter side. Light winds are anticipated through much
of the upcoming week due to the high pressure overhead, and high
temperatures in the upper 70s to lower 80s over much of the region.
Eventually, the upper-level ridge over the southeastern U.S. will
flatten out, allowing the trough over the Intermountain West to
advance eastward and bring a shortwave with a decent positive
vorticity maxima with it, so the forcing will be more supportive of
showers and storms for the Friday and Saturday time frame. However,
confidence is fairly low due to differences in the placement of the
shortwave between the GFS/ECMWF/GEM models. So, will lean on the
consensus blends for now, which have only small chances.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 638 PM CDT Sat Jun 16 2018
Not a whole lot of change to this package as we're still in the
sit and wait mode in regard to how/when/if thunderstorms develop.
They look likely tonight moreso than last night, but they still
have to overcome some capping. HRRR continues to show widespread
thunderstorms overnight with a tapering off by morning. Fog around
Lake Superior with a warm, moist air mass in place while LLWS
sneaks in from the west as well.
&&
.PRELIMINARY POINT TEMPS/POPS...
DLH 59 81 58 73 / 80 70 60 20
INL 59 72 51 77 / 60 30 10 0
BRD 68 80 59 77 / 80 70 50 20
HYR 67 88 61 74 / 60 70 80 30
ASX 60 84 57 71 / 70 70 80 20
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch through Monday afternoon for WIZ001>004-
006>009.
MN...Flash Flood Watch through Monday afternoon for MNZ019-035>038.
Flash Flood Watch until 8 AM CDT Sunday for MNZ025-026-033-034.
LS...None.
&&
UPDATE...Wolfe
SHORT TERM...Melde
LONG TERM...JTS
AVIATION...WolfeHazardous weather outlook, Jun 16, 9:51 PM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 951 PM CDT Sat Jun 16 2018 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-180300- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 951 PM CDT Sat Jun 16 2018 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight There is a risk of severe thunderstorms through Sunday morning across a large part of the Northland. Large hail, damaging winds, and torrential rainfall are all threats. A severe thunderstorm watch is in effect for most of northeast Minnesota and northwest Wisconsin. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional periods of strong and possibly severe thunderstorms are expected to continue to affect much of east central Minnesota and northwest Wisconsin Sunday and Sunday night. The strongest storms will be capable of large hail, damaging winds and additional heavy rainfall. Storms Sunday and Sunday night will have the potential to produce several more inches of rain in some areas, and as a result, the potential for additional flooding will persist into Monday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotters are encouraged to report hail of any size and rainfall amounts to the National Weather Service. LSZ121-140>148-180300- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 951 PM CDT Sat Jun 16 2018 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...Tonight Strong storms will likely produce wind gusts greater than 35 knots, locally high and hazardous wave heights, hail and frequent cloud to water lightning. Anyone with boating or sailing plans on western Lake Superior tonight through Sunday morning is urged to stay current with the latest weather information, and should have a plan to get off the water and reach shelter in safe harbor quickly. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional strong or severe thunderstorms are possible through Sunday and Sunday night across all of western Lake Superior. Wolfe More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
In the hours before
Special weather statement, Jun 16, 9:58 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Duluth MN
958 PM CDT SAT JUN 16 2018
MNZ034-036>038-170315-
Crow Wing-Pine-Carlton/South St. Louis-South Aitkin-
958 PM CDT SAT JUN 16 2018
...A LARGE AREA OF STRONG THUNDERSTORM WILL AFFECT SOUTHERN
AITKIN...NORTHERN PINE...SOUTHERN CARLTON AND SOUTHEASTERN CROW WING
COUNTIES...
At 958 PM CDT, a large area of strong thunderstorm extended from
near Lake Mille Lacs, eastward to Moose Lake and Barnum, All storms
were east from 25 to 30 mph.
Wind gusts up to 35 mph, dime-size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with these
storms. Very heavy rainfall could result in rapid rises on rivers
and streams and perhaps some localized flooding.
Locations impacted include...
Mille Lacs Lake, Carlton, Mahtowa, Barnum, Willow River, Wrenshall,
Askov, Malmo, Rutledge, Garrison, Holyoke, Kettle River, Thomson,
Bruno, Mcgrath, Nemadji, Bay Lake, Glen, Sturgeon Lake, and
Finlayson.
This also includes Interstate 35 between Sandstone and Mahtowa.
Seek shelter inside a sturdy building and away from windows until
this storm passes. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
LAT...LON 4646 9388 4668 9229 4620 9231 4615 9340
4616 9343 4624 9343 4624 9381 4616 9381
4616 9388
TIME...MOT...LOC 0255Z 261DEG 25KT 4637 9305
MillerSpecial weather statement, Jun 16, 10:09 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Duluth MN
1009 PM CDT SAT JUN 16 2018
MNZ025-033-034-170345-
Crow Wing-North Cass-South Cass-
1009 PM CDT SAT JUN 16 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CASS AND
NORTHWESTERN CROW WING COUNTIES...
At 1009 PM CDT, strong thunderstorms were along a line extending from
near Backus, to Poplar, and moving east at 20 mph.
Wind gusts up to 40 mph, pea-size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with these storms.
Locations impacted include...
Breezy Point, Pequot Lakes, Crosslake, Nisswa, Pine River, Emily,
Fifty Lakes, Wabedo, Hackensack, Backus, Poplar, Longville, Outing,
Woman Lake, Gull Lake, Lake Shore, Mission, Oshawa, Jenkins, and
Thunder Lake.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
A severe thunderstorm watch remains in effect until 500 AM CDT for
north central and east central Minnesota.
LAT...LON 4680 9479 4680 9466 4699 9466 4701 9378
4652 9401 4652 9478
TIME...MOT...LOC 0309Z 274DEG 17KT 4683 9446 4659 9472
MooreSpecial weather statement, Jun 16, 10:20 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Duluth MN
1020 PM CDT SAT JUN 16 2018
MNZ036>038-170330-
Pine-Carlton/South St. Louis-South Aitkin-
1020 PM CDT SAT JUN 16 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN AITKIN...
NORTHERN PINE AND SOUTHERN CARLTON COUNTIES...
At 1020 PM CDT, strong thunderstorms were along a line extending from
near Malmo, to near Holyoke, and moving northeast at 35 mph.
Wind gusts up to 35 mph, dime-size hail, torrential rainfall, and
frequent cloud to ground lightning can be expected with these storms.
These storms will be near...
Mahtowa, Holyoke and Nemadji around 1025 PM CDT.
Wrenshall around 1030 PM CDT.
Other locations impacted by these storms include Finlayson, Arthyde,
Cedar Lake, Duquette, Ripple Lake, Dads Corner, Glory, Denham,
Kingsdale, and Rice Lake Wildlife Refuge.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
These storms may intensify, please monitor local media outlets for
additional information and possible warnings from the National
Weather Service.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern and east central Minnesota...and northwestern Wisconsin.
LAT...LON 4659 9380 4661 9377 4662 9229 4618 9229
4620 9343 4625 9344 4624 9380
TIME...MOT...LOC 0320Z 245DEG 32KT 4638 9352 4646 9248
MooreSpecial weather statement, Jun 16, 10:25 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Duluth MN
1025 PM CDT SAT JUN 16 2018
WIZ002-003-170345-
Bayfield-Ashland-
1025 PM CDT SAT JUN 16 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BAYFIELD AND
SOUTHWESTERN ASHLAND COUNTIES...
At 1025 PM CDT, strong thunderstorms were along a line extending from
near Barnes, to near Namekagon, and moving northeast at 30 mph.
Wind gusts up to 50 mph, nickel-size hail, torrential rainfall, and
nearly continuous cloud to ground lightning can be expected with
these storms.
These storms will be near...
Clam Lake around 1030 PM CDT.
Iron River around 1040 PM CDT.
Sanborn, Marengo and Ino around 1045 PM CDT.
Other locations impacted by these storms include Morse, High Bridge,
Mason, Bad River Reservation, Middle Eau Claire Lake, Franks Field,
Upper Eau Claire Lake, Copper Falls State Park, Day Lake, and Grand
View.
Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard-topped vehicle.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.
These storms may intensify, please monitor local media outlets for
additional information and possible warnings from the National
Weather Service.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northwestern Wisconsin.
LAT...LON 4612 9058 4616 9108 4627 9154 4667 9154
4654 9096 4656 9056
TIME...MOT...LOC 0325Z 212DEG 24KT 4642 9144 4620 9100
MooreLocal storm report, Jun 16, 10:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1027 PM CDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HEAVY RAIN KETTLE RIVER 46.49N 92.88W
06/16/2018 M1.28 INCH CARLTON MN PUBLIC
1.28" IN 25 MINUTES.
&&
WOLFELocal storm report, Jun 16, 10:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1032 PM CDT SAT JUN 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM HAIL 6 E WOODROW 46.38N 93.95W
06/16/2018 M0.25 INCH CROW WING MN TRAINED SPOTTER
SPOTTER REPORTED ONE MINUTE OF PEA SIZE HAIL
AT THEIR LOCATION.
&&
BJHThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:41 PM CDT | Special Weather Statement | DLH | Burnett | 19 min |
| Jun 16, 8:59 PM CDT | Special Weather Statement | DLH | Douglas | 16 min |
| Jun 16, 9:22 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas, Washburn | 23 min |
| Jun 16, 10:02 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas, Washburn | 28 min |
| Jun 16, 10:25 PM CDT | Special Weather Statement | DLH | Ashland | 20 min |
| Jun 16, 11:46 PM CDT | Flash Flood Warning | DLH | Bayfield | 5 hr |
| Jun 17, 12:11 AM CDT | Flash Flood Warning | DLH | Douglas | 5 hr |
| Jun 17, 4:33 AM CDT | Areal Flood Warning | DLH | Burnett, Price, Sawyer, Washburn | 3 hr |
| Jun 17, 5:02 AM CDT | Areal Flood Warning | DLH | Douglas | 48 hr |
| Jun 17, 6:27 AM CDT | Areal Flood Warning | DLH | Ashland, Bayfield, Douglas | 48 hr |
| Jun 17, 7:28 AM CDT | Areal Flood Warning | DLH | Bayfield, Burnett, Douglas, Sawyer, Washburn | 4 days |
| Jun 17, 2:05 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 25 min |
| Jun 17, 2:16 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 29 min |
| Jun 17, 2:29 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Douglas | 31 min |
| Jun 17, 2:41 PM CDT | Areal Flood Advisory | DLH | Douglas | 2 hr |
| Jun 17, 2:53 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 22 min |
| Jun 17, 3:01 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Burnett, Douglas, Washburn | 44 min |
| Jun 17, 3:17 PM CDT | Special Weather Statement | DLH | Bayfield | 13 min |
| Jun 17, 3:36 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas, Sawyer, Washburn | 24 min |
| Jun 17, 3:39 PM CDT | Special Weather Statement | DLH | Bayfield | 21 min |
| Jun 17, 3:42 PM CDT | Severe Thunderstorm Warning | DLH | Burnett, Washburn | 33 min |
| Jun 17, 3:47 PM CDT | Flash Flood Warning | DLH | Bayfield, Douglas | 3 hr |
| Jun 17, 3:57 PM CDT | Severe Thunderstorm Warning | DLH | Ashland, Bayfield, Iron, Price, Sawyer | 78 min |
| Jun 17, 4:14 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer, Washburn | 31 min |
| Jun 17, 4:22 PM CDT | Special Weather Statement | DLH | Burnett | 23 min |
| Jun 17, 4:23 PM CDT | Flash Flood Warning | DLH | Ashland, Bayfield, Iron | 3 hr |
| Jun 17, 4:34 PM CDT | Special Weather Statement | DLH | Sawyer | 11 min |
| Jun 17, 4:48 PM CDT | Special Weather Statement | DLH | Sawyer, Washburn | 27 min |
| Jun 17, 4:59 PM CDT | Areal Flood Advisory | DLH | Bayfield, Sawyer | 3 hr |
| Jun 17, 5:02 PM CDT | Special Weather Statement | DLH | Price | 13 min |
| Jun 17, 5:15 PM CDT | Special Weather Statement | DLH | Sawyer | 30 min |
| Jun 17, 5:17 PM CDT | Special Weather Statement | DLH | Iron | 28 min |
| Jun 17, 5:43 PM CDT | Special Weather Statement | DLH | Price | 17 min |
| Jun 17, 6:03 PM CDT | Special Weather Statement | DLH | Price | 12 min |
| Jun 17, 6:17 PM CDT | Special Weather Statement | DLH | Price | 13 min |
| Jun 17, 6:33 PM CDT | Special Weather Statement | DLH | Price | 12 min |
Nearby
Flash Flood Warnings in Wisconsin, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.